Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 324, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 20, 2017, 9:31 AM CDT for Dallas County, Laclede County, Webster County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2017, 9:31 AM CDT (14:31 UTC)
- Expired
- Aug 20, 2017, 10:00 AM CDT
- In force
- 29 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dallas County, MO, Laclede County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 51 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3491 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.3
The text
As transmitted.
824
WUUS53 KSGF 201431
SVRSGF
MOC059-105-225-201500-
/O.NEW.KSGF.SV.W.0324.170820T1431Z-170820T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
931 AM CDT SUN AUG 20 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northern Webster County in southwestern Missouri...
Southeastern Dallas County in southwestern Missouri...
Southwestern Laclede County in southwestern Missouri...
* Until 1000 AM CDT
* At 930 AM CDT, a severe thunderstorm was located near Conway, or 9
miles north of Marshfield, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Conway... Niangua...
Phillipsburg... Rader...
Charity...
This includes Interstate 44 between mile markers 101 and 118, and
near mile marker 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3740 9303 3756 9301 3759 9269 3731 9269
TIME...MOT...LOC 1430Z 278DEG 24KT 3747 9292
HAIL...1.00IN
WIND...60MPH
$$
Hatch3 follow-up statements
424
WWUS53 KSGF 201442
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
942 AM CDT SUN AUG 20 2017
MOC059-105-225-201500-
/O.CON.KSGF.SV.W.0324.000000T0000Z-170820T1500Z/
Webster MO-Dallas MO-Laclede MO-
942 AM CDT SUN AUG 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR NORTHEASTERN WEBSTER...SOUTHEASTERN DALLAS AND SOUTHWESTERN
LACLEDE COUNTIES...
At 942 AM CDT, a severe thunderstorm was located near Conway, or 9
miles north of Marshfield, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Conway... Niangua...
Phillipsburg... Rader...
This includes Interstate 44 between mile markers 101 and 118, and
near mile marker 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3737 9291 3756 9295 3759 9269 3731 9269
TIME...MOT...LOC 1442Z 276DEG 19KT 3747 9287
HAIL...1.00IN
WIND...60MPH
$$
Hatch607
WWUS53 KSGF 201451
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
951 AM CDT SUN AUG 20 2017
MOC059-105-201501-
/O.CAN.KSGF.SV.W.0324.000000T0000Z-170820T1500Z/
Dallas MO-Laclede MO-
951 AM CDT SUN AUG 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DALLAS AND
SOUTHWESTERN LACLEDE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3737 9291 3749 9290 3748 9269 3731 9269
TIME...MOT...LOC 1451Z 294DEG 20KT 3744 9281
$$
MOC225-201500-
/O.CON.KSGF.SV.W.0324.000000T0000Z-170820T1500Z/
Webster MO-
951 AM CDT SUN AUG 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR NORTHEASTERN WEBSTER COUNTY...
At 951 AM CDT, a severe thunderstorm was located near Niangua, or 8
miles northeast of Marshfield, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Niangua... Rader...
This includes Interstate 44 between mile markers 101 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Springfield.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3737 9291 3749 9290 3748 9269 3731 9269
TIME...MOT...LOC 1451Z 294DEG 20KT 3744 9281
HAIL...1.00IN
WIND...60MPH
$$
Hatch537
WWUS53 KSGF 201459
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
959 AM CDT SUN AUG 20 2017
MOC225-201508-
/O.EXP.KSGF.SV.W.0324.000000T0000Z-170820T1500Z/
Webster MO-
959 AM CDT SUN AUG 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEBSTER COUNTY
WILL EXPIRE AT 1000 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3737 9291 3749 9290 3748 9269 3731 9269
TIME...MOT...LOC 1458Z 278DEG 24KT 3744 9277
$$
HatchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 5:09 AM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Aug 20, 5:09 AM CDT, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
509 AM CDT Sun Aug 20 2017
...12z Aviation Forecast Update...
.SHORT TERM...(Today and tonight)
Issued at 325 AM CDT Sun Aug 20 2017
All is quiet across the Missouri Ozarks region this morning but we
have been watching a couple features this morning. One very
localized cluster of storms just west of our CWA in southeast
Kansas that has been stationary over the past 3 or 4 hours. And we
are watching a complex of storms across northeast Kansas into
northwest Missouri moving southeastward. Hi-res model guidance
has been struggling with both of these features over the next few
hours.
We think the cluster in southeast Kansas will soon fizzle out and
not move into our local CWA this morning. The complex across
northern Missouri will mainly stay north of I-70 but will drop
down an outflow boundary later this morning into the afternoon.
That outflow boundary will be the focus for the development of
scattered showers and storms starting in Central Missouri and
slowly moving southward or even southwestward across the Missouri
Ozarks and maybe eventually southeast Kansas this afternoon. The
short term models do not pick up on this very well if any. The
NAMNest model guidance is trying to catch on the idea.
Given the strong instability and some shear, we think an isolated
strong storm is possible with gusty winds and hail up to the size
of quarters possible. There is abundant of low level moisture
available and there may be a localized heavy rainfall with any
storm that moves slowly.
There may be some pooling of dewpoints and surface moisture ahead
of the outflow boundary as it moves southward today. This will
help increase the heat index values especially for southeast
Kansas into western Missouri. There will be a heat advisory for
this afternoon for areas along and west of I-49 with heat index
values between 103 and 108 degrees.
.LONG TERM...(Monday through Saturday)
Issued at 325 AM CDT Sun Aug 20 2017
For the big Solar Eclipse, the sky conditions may be okay for some
and a little iffy for others across the region. The majority of
the area will see partly cloudy skies with a 20 percent chance
of a few showers or storms in the afternoon. The GFS is the most
bullish while the ECMWF and NAM has less QPF during the 17z to 19z
time frame. There may be more clouds just north of our local
area.
A decent shortwave will move across the Midwest Region on Tuesday
and bring down a Canadian cold front late Tuesday into Tuesday
night. Widespread showers and storms will be likely ahead and
along the cold front. A few strong storms will be possible Tuesday
afternoon and evening across the area. On average a general half
an inch to 1 inch of rainfall will be possible with the rain on
Tuesday and Tuesday night.
A very nice weather pattern will be around for the end of the week
into the early part of the weekend with highs in the upper 70s to
around 80 and overnight lows in the middle 50s to around 60
degrees.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 504 AM CDT Sun Aug 20 2017
Mainly VFR conditions are expected through the next 24 hours for
airports across the Missouri Ozarks region. Isolated to widely
scattered convection may develop by midday through the afternoon
and have included VCTS for this potential between 18z and 23z for
all TAF sites. Otherwise fair skies with light southerly winds
around 5 to 10 knots expected.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon today to 7 PM CDT this evening for
MOZ066-077-088-093-101.
KS...Heat Advisory from noon today to 7 PM CDT this evening for
KSZ073-097-101.
&&
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...GriffinHazardous weather outlook, Aug 20, 3:31 AM CDT, 6 hours before
Hazardous Weather Outlook National Weather Service Springfield MO 331 AM CDT Sun Aug 20 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210845- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 331 AM CDT Sun Aug 20 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Hail risk. Limited Thunderstorm wind damage risk. Limited Flooding risk. Limited Lightning risk. Elevated Excessive heat risk. DISCUSSION... An outflow boundary will develop scattered storms across central Missouri and move southward into southern Missouri later this morning into the afternoon. There may be enough instability and wind shear for a limited threat for isolated wind gusts up to 60 mph and large hail up to quarter size possible. Abundant moisture may lead to a heavy rainfall threat with slow moving storms and very localized minor flooding will be possible. A combination of afternoon temperatures in the lower 90s and dewpoints in the middle to upper 70s will create heat index values of 103 to 108 degrees for extreme southwestern Missouri into southeast Kansas this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periodic isolated to scattered showers and thunderstorms are expected Monday. Heat index values may reach 100 to 104 across areas of southeast Kansas into parts of southwest and west central Missouri. There will be a better chance for widespread showers and storms Tuesday and Tuesday night with the passage of a cold front. A few strong storms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Griffin
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 10:25 PM CDT | Special Weather Statement | SGF | Taney | 50 min |
| Aug 20, 3:23 AM CDT | Heat Advisory | SGF | Barton, Jasper, McDonald, Newton, Vernon | 16 hr |
| Aug 20, 9:58 AM CDT | Special Weather Statement | SGF | Webster, Wright | 47 min |
| Aug 20, 11:13 AM CDT | Special Weather Statement | SGF | Texas | 47 min |
| Aug 20, 11:37 AM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 38 min |
| Aug 20, 12:06 PM CDT | Special Weather Statement | SGF | Howell | 39 min |
| Aug 20, 12:12 PM CDT | Special Weather Statement | SGF | Shannon | 48 min |
| Aug 20, 12:16 PM CDT | Special Weather Statement | SGF | Dent | 44 min |
| Aug 20, 12:46 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 29 min |
| Aug 20, 12:51 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 24 min |
| Aug 20, 1:50 PM CDT | Special Weather Statement | SGF | Oregon | 40 min |
| Aug 20, 5:15 PM CDT | Special Weather Statement | SGF | Cedar | 45 min |
| Aug 20, 5:32 PM CDT | Special Weather Statement | SGF | St. Clair | 43 min |
| Aug 20, 6:02 PM CDT | Special Weather Statement | SGF | Benton | 43 min |
| Aug 20, 6:11 PM CDT | Special Weather Statement | SGF | Cedar, Dade | 49 min |
| Aug 20, 6:35 PM CDT | Special Weather Statement | SGF | St. Clair | 40 min |
| Aug 20, 6:43 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Polk | 32 min |
| Aug 20, 6:54 PM CDT | Areal Flood Advisory | SGF | Cedar, Dade, Polk | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.